Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 192, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 30, 2006, 5:03 PM CDT for Andrews County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2006, 5:03 PM CDT (22:03 UTC)
- Expired
- Jun 30, 2006, 6:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Andrews County, TX
The radar
The Midland/Odessa radar (KMAF), 72 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1710 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 302204 SVRMAF TXC003-302300- /O.NEW.KMAF.SV.W.0192.060630T2203Z-060630T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 503 PM CDT FRI JUN 30 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ANDREWS COUNTY IN WEST TEXAS... * UNTIL 600 PM CDT * AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR FRANKEL CITY...OR 15 MILES NORTHWEST OF ANDREWS...MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... NORTHERN ANDREWS COUNTY... NORTHWESTERN ANDREWS COUNTY... RESIDENTS AND MOTORISTS NEAR THE INTERSECTION OF STATE HIGHWAY 176 AND FM 1967 SHOULD REMAIN ALERT TO THE POSSIBILITY OF BRIEF...SEVERE HAIL. DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3230 10256 3251 10249 3251 10305 3235 10305 $$
1 follow-up statement
000 WWUS54 KMAF 302233 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 532 PM CDT FRI JUN 30 2006 TXC003-302300- /O.CON.KMAF.SV.W.0192.000000T0000Z-060630T2300Z/ ANDREWS TX- 532 PM CDT FRI JUN 30 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTHWESTERN ANDREWS COUNTY... AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR FRANKEL CITY...OR ABOUT 15 MILES WEST OF ANDREWS...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE... STATE HIGHWAY 176 WEST OF FRANKEL CITY... TO REPORT SEVERE WEATHER... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3230 10256 3251 10249 3251 10305 3235 10305 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:51 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 30, 2:51 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 251 PM CDT FRI JUN 30 2006 .SHORT TERM... CURRENT WATER VAPOR IMAGERY INDICATES MID LEVEL DRY AIR MOVING INTO THE AREA AT THIS TIME. ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE DAVIS MOUNTAINS EARLY THIS AFTERNOON AS A SHORTWAVE PROPAGATES OVER THE AREA. EXPECT THESE TO CONTINUE MUCH LIKE THEY DID YESTERDAY OVER THE DAVIS AND GUADALUPE MOUNTAINS AND BIG BEND REGIONS THROUGHOUT THE REMAINDER OF THE AFTERNOON AND EVENING. ADDED CHANCE POPS TO THE GRIDS FOR THESE REGIONS FOR THIS EVENING. THESE THUNDERSTORMS WILL REMAIN BELOW SEVERE THRESHOLDS AND MOST LIKELY PRODUCE LIGHT TO MODERATE RAINFALL AND POSSIBLY SOME GUSTY WINDS. INDICATED ISOLATED TO SLIGHT CHANCE POPS THROUGHOUT THE REST OF THE AREA THIS EVENING. ADJUSTED MIN T GRID FOR TONIGHT TAKING INTO ACCOUNT THIS MORNING/S LOWS AND CURRENT MOS GUIDANCE. EXPECT MIN TEMPERATURES TO BE CLOSER TO AVERAGE FOR THIS TIME OF YEAR /UPPER 60S MOST LOCATIONS/. DEWPOINT GRIDS LOOK TO BE IN GOOD SHAPE SO LEFT THEM AS IS. .LONG TERM... CONCERNS IN THE LONG TERM ARE WITH CONVECTIVE CHANCES OVER THE NEXT SEVERAL DAYS. OPERATIONAL MODELS CONTINUE WITH THE SCENARIO OF AMPLIFYING A SHORTWAVE TROUGH OVER SOUTH TEXAS AND MIGRATING THIS FEATURE WESTWARD BENEATH THE SUBTROPICAL RIDGE. DYNAMICAL FORCING IN ADVANCE OF THIS TROUGH ACTING IN CONCERT WITH A RESPECTABLE NORTHWESTWARD SURGE OF TROPICAL MOISTURE AND DIURNAL HEATING WILL RESULT IN A GOOD CHANCE OF RAIN OVER MUCH OF THE SOUTHERN HALF OF THE CWFA THROUGH AT LEAST INDEPENDENCE DAY. ACROSS THE NORTHERN HALF...CHANCES WILL BE LESS BUT WILL BE AT LEAST ISOLD THROUGH THE SAME TIME PERIOD. LOWER THICKNESSES ALONG WITH AN INCREASE IN CLOUDS/MOISTURE WILL RESULT IN DAYTIME TEMPERATURES A TOUCH BELOW NORMAL THROUGH MIDWEEK...WHILE OVERNIGHT LOWS SHOULD REMAIN CLOSE TO NORMAL. AFTER THE FOURTH... WE SHOULD SEE CONVECTIVE CHANCES DECREASE AS THE EFFECTS OF THE RETROGRADING SHORTWAVE TROUGH LESSEN. SUFFICIENT MOISTURE WILL BE IN PLACE...HOWEVER...TO WARRANT AT LEAST ISOLD AFTERNOON AND EVENING THUNDERSTORMS THROUGH FRIDAY. WE SHOULD ALSO START TO SEE A SLIGHT WARMING IN DAYTIME HIGHS TOWARD THE END OF NEXT WEEK. GREAT AGREEMENT BETWEEN THE SREF AND GFS ENSEMBLES AND THE OPERATIONAL RUNS HARD TO BEAT...AND THUS FORECAST ELEMENTS REFLECT A CONSENSUS BETWEEN THE WRF/GFS AND A BLEND OF THE OPERATIONAL AND ENSEMBLE MEAN MOS GUIDANCE. BEST POPS ARE CONFINED TO SOUTHERN ZONES FOR THE NEXT SEVERAL DAYS WHERE MOISTURE...LIFT...INSTABILITY... AND FOCUSING MECHANISMS ARE BEST. AFTER INDEPENDENCE DAY...POPS TREND TOWARD A BLEND OF GFS MOS AND THE PREVIOUS FORECAST. DID KEEP QPF ON THE LIGHT SIDE OWING TO COVERAGE AND UNCERTAINTY...BUT GIVEN RICH MOISTURE WITH PRECIP WATER VALUES WELL OVER 2.5CM AND THE EXPECTED LIGHT STEERING CURRENTS...LOCALLY HEAVY RAINFALL IS NOT OUT OF THE QUESTION. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 67 90 68 89 / 10 20 30 30 CARLSBAD NM 65 90 67 92 / 20 10 10 20 DRYDEN TX 70 84 69 88 / 30 40 40 40 FORT STOCKTON TX 66 86 68 88 / 30 20 30 30 GUADALUPE PASS TX 61 84 63 86 / 30 20 20 30 HOBBS NM 65 88 66 88 / 20 10 20 20 MARFA TX 55 81 59 83 / 30 30 20 40 MIDLAND INTL AIRPORT TX 68 89 68 88 / 20 20 30 30 ODESSA TX 68 89 68 88 / 20 20 20 30 WINK TX 72 91 69 92 / 20 10 20 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 74/70
Hazardous weather outlook, Jun 30, 4:57 AM CDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 457 AM CDT FRI JUN 30 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-011000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 457 AM CDT FRI JUN 30 2006 /357 AM MDT FRI JUN 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TODAY THROUGH THIS EVENING FROM THE GUADALUPE MOUNTAINS SOUTHWARD ACROSS THE DAVIS MOUNTAINS... BIG BEND... AND LOWER TRANS PECOS. A FEW OF THESE STORMS MAY PRODUCE HEAVY RAINFALL... GUSTY WINDS... AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:13 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.